MAUDE Adverse Event Report: LUMENIS LTD. VERSAPULSE POWERSUITE 80/100W; HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES

LUMENIS LTD. VERSAPULSE POWERSUITE 80/100W; HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES
Model Number VERSAPULSE POWERSUITE 80/100W
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A lumenis service engineer visited the site ten (10) days after the reported event, and upon inspection of the laser system had determined that oc mirror for brick 1 was damaged.After replacing the mirror and aligning channel 1, malfunction message was still present on the screen.Found that the calibration for the laser was not set.Performed pyro and auto calibration for the system per lumenis standards the system passed full tests and was returned to the facility having met all manufacturer specifications.Although a cause for the burnt mirror could not be determined, the most probable cause for the event is the handling and transportation of the device.It is possible that transportation of the laser from point to point could have been the cause of the misalignment, which led to the burnt mirror.As the laser optics are very fragile and sensitive, they are not prone to such movement; it would not be uncommon for the laser to fall out of alignment under such circumstances.A review of system risk files found the risk of optical misalignment or optics damage (b)(4) which has the potential to lead to ineffective treatment which may require prolonged operation or re-operation.The risk has been quantified and found to be occasional, and the risk has been characterized and documented as acceptable within full risk assessment.Although the device malfunction did not cause or contribute to any change in the patient's condition, it is uncertain if the user facility had to use an alternate device as intervention to prevent permanent damage.In an abundance of caution lumenis is reporting this malfunction.As part of lumenis' commitment to continuous improvement, capa #(b)(4) was initiated to further investigate various optical issues with the holmium product family lasers.The complaint is being closed at this time.
 
Event or Problem Description
A user facility reported that at the start of a procedure in which a lumenis versapulse powersuite 80/100w was being utilized, the laser displayed an error message on the screen "all lasers inoperable".Unable to proceed with the use of the laser the remainder of the procedure was completed by use of an alternate device.No report of patient complications was received, and no report was received alleging the device malfunction caused or contributed to any change in the patient's condition.

Brand Name
VERSAPULSE POWERSUITE 80/100W
Common Device Name
HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
MDR Report Key9224172
Report Number3004135191-2019-00126
Device Sequence Number437724
Product Code GEX
UDI-Device Identifier07290109140582
UDI-Public07290109140582
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVERSAPULSE POWERSUITE 80/100W
Device Catalogue NumberVPPS80/100
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2019
Initial Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1